Arizona, 2019Hail in Arizona, June 10, 2019
June 10, 2019 · NWS FGZ · 1 event in 1 county or zone
A ridge of high pressure centered east of Arizona brought a southeast to southerly flow over eastern Arizona. This brought enough moisture to produce thunderstorms over the eastern part of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A ridge of high pressure centered east of Arizona brought a southeast to southerly flow over eastern Arizona. This brought enough moisture to produce thunderstorms over the eastern part of the state. One thunderstorm produce severe sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 10, 3:38 PM MST, 27 minutes earlier.
Area forecast discussion, Jun 10, 3:38 PM MST, 27 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
338 PM MST Mon Jun 10 2019
.SYNOPSIS...Scattered showers and thunderstorms are expected for
the rest of today in eastern Arizona, with the highest chances
across southern Navajo and Apache counties. Lesser chances on
Tuesday, but a few storms are still possible. Otherwise, expect
the warmest temperatures of the season so far over the next couple
of days. Unsettled weather is possible by next weekend.
&&
.DISCUSSION...Showers and thunderstorms over southern Apache
county are expected to build as far west as Show Low with daytime
heating,lasting into the evening hours. Chances for precipitation
decrease on Tuesday, limiting any storms mostly to the White
Mountains in the afternoon. The ridge will continue to strengthen
over the Southwestern U.S. through Wednesday, bringing us the
warmest day yet this season. Expect about 5 to 10 degrees above
normal south of I-40 and near normal north of I-40.
The first of a series of shortwave troughs pass to the north
beginning Thursday, bringing dry west to southwest winds to
northern Arizona Thursday and Friday afternoon. These shortwaves
will also bring unsettled weather along the Utah border Saturday
and Sunday with a slight chance for showers in this area. A trough
slides down from the north off the Pacific Coast early next week and
will bring dry southwest winds each afternoon.
&&
.AVIATION...For the 00Z package...VFR conditions will continue
for the next 24 hours. Winds will remain south to southwest at
10-15G20 kts before decreasing after 02Z. ISOLD-SCT -SHRA/TSRA
will continue mainly east of a line from Heber-Overgaard to
Holbrook between 00Z and 06Z. Gusty winds around 25-35 kts and
localized MVFR conditions in the vicinity of thunderstorms are
possible. Smoke from area wildfires may impact visibility at
times. Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Tuesday will be warm and have west to northwest
breezes with only a slight chance of thunderstorms in the White
Mountains. The hottest and driest conditions of the week will be
Wednesday afternoon.
Thursday through Saturday...Thursday will have gusty southwest
winds in the late morning through early evening. Friday and
Saturday will be cooler with west to southwest breezes.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...DB
AVIATION...NL
FIRE WEATHER...NL
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Jun 10, 3:18 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
318 PM MST Mon Jun 10 2019
AZZ014-017-102300-
Little Colorado River Valley in Apache County-White Mountains-
318 PM MST Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY NEAR
SPRINGERVILLE UNTIL 400 PM MST...
At 317 PM MST, Doppler radar was tracking a strong thunderstorm over
Eagar, or near Springerville, moving southeast at 15 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Springerville, Eagar, Nutrioso, Nelson Reservoir and Becker Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 10918 3408 10939 3418 10931 3410 10905
3409 10905
TIME...MOT...LOC 2217Z 304DEG 13KT 3408 10928
MCTLocal storm report, Jun 10, 3:39 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
339 PM MST MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL EAGAR 34.11N 109.29W
06/10/2019 E0.70 INCH APACHE AZ TRAINED SPOTTER
HAIL AROUND THE SIZE OF A DIME WAS REPORTED
BY A TRAINED SPOTTER. HAIL HAD BEEN FALLING
INTERMITTENTLY FOR TWENTY MINUTES.
&&
NLLocal storm report, Jun 10, 3:42 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 PM MST MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL EAGAR 34.10N 109.29W
06/10/2019 M0.70 INCH APACHE AZ PUBLIC
HAIL AROUND THE SIZE OF A DIME WAS REPORTED
BY A TRAINED SPOTTER. HAIL HAD BEEN FALLING
INTERMITTENTLY FOR THIRTY MINUTES WITH HEAVY
RAIN POOLING IN BACKYARDS.
&&
NLSpecial weather statement, Jun 10, 3:44 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
344 PM MST Mon Jun 10 2019
AZZ017-102315-
White Mountains-
344 PM MST Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY NEAR NUTRIOSO
UNTIL 415 PM MST...
At 344 PM MST, Doppler radar was tracking a strong thunderstorm near
Nutrioso, or 11 miles south of Springerville, moving east at 10 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Nutrioso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 10939 3403 10931 3396 10914 3382 10924
TIME...MOT...LOC 2244Z 288DEG 8KT 3396 10929
MCT
Local storm report, Jun 10, 4:05 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
405 PM MST MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL NUTRIOSO 33.94N 109.24W
06/10/2019 M1.00 INCH APACHE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL FALLING THAT
WAS THE SIZE OF A QUARTER WITH LARGER HAIL
STONES INTERMIXED.
&&
NLHail, Apache
- When
- June 10, 4:05 PM MST
- Where
- Apache County, 2.39 mi WSW of Nutrioso to 3.68 mi NW of Nutrioso
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.940, -109.240
A trained spotter reported 1 inch diameter (quarter sized hail) with larger sized hail intermixed falling in Nutrioso.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, June 10 to 11, 20193 deaths · 1 injured · $5,000 · 8 events
- Flood in South Carolina, June 10, 2019$25,000 · 1 event
- Flooding and Damaging Wind in Texas, June 10, 2019$15,000 · 61 kt wind · 3 events
- Excessive Heat in California, June 10 to 12, 201911 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 10, 20196 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 10, 20195 events
- Strong Wind in Wisconsin, June 10, 2019$8,000 · 5 events
- Flash Flooding in Virginia, June 10 to 11, 20195 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 10, 20192 events
- Waterspouts in Gulf of Mexico, June 10, 20192 events
- Damaging Wind in Arizona, June 10, 2019$3,000 · 1 event
- Flood in Arkansas, June 10 to 11, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831582.